MAUDE Adverse Event Report: EXACTECH, INC. GLENOSPHERE, 36MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

EXACTECH, INC. GLENOSPHERE, 36MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number GLENOSPHERE, 36MM
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, prior to use and during set-up, while the nurse was opening the sterile packaging, they noticed a hair inside the package.The physician had to grab and open another glenosphere.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Images received.The device is available for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g1, g3, g6, h1, h2, h3 and h6 have been updated accordingly.(h3): the hair within sterile packaging reported was likely the result of a lack of standardization around variables (process, lighting, ppe) pertaining to material handling and visual inspection.Variance in applied ppe of red/blue zones, lack of operator awareness during visual inspection, inconsistency in red zone disinfection frequency, and interim product storage/cleaning are areas of concern that contributed to hair and fod in the sterile barrier system.Additionally, a lack of routine training decreased awareness around contamination complaints historically investigated, contributed to field contamination complaints of pouch sealed product.

Brand Name
GLENOSPHERE, 36MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
MDR Report Key19570616
Report Number1038671-2024-02014
Device Sequence Number15228131
Product Code PHX
UDI-Device Identifier10885862534934
UDI-Public10885862534934
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLENOSPHERE, 36MM
Device Catalogue Number320-31-36
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer07/15/2024
07/15/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/17/2024
09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown